Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 121, NWS Des Moines, IA

July 28, 2015Mahaska County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 28, 2015, 6:34 PM CDT for Mahaska County, Iowa. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2015, 6:34 PM CDT (23:34 UTC)
Expired
Jul 28, 2015, 7:01 PM CDT
In force
27 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Mahaska County, IA

The radar

The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:34 PM CDTTSTM WND DMG2 Ssw University Park, IALARGE TREE LIMB DOWN 10 TO 12 INCHES IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 5:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS53 KDMX 282334
SVRDMX
IAC123-290015-
/O.NEW.KDMX.SV.W.0121.150728T2334Z-150729T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 715 PM CDT

* AT 633 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
  OSKALOOSA...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OSKALOOSA...EDDYVILLE...FREMONT...UNIVERSITY PARK...ROSE HILL...
  KEOMAH VILLAGE...OSKALOOSA MUNICIPAL AIRPORT AND LAKE KEOMAH STATE
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4116 9268 4145 9257 4140 9241 4116 9241
TIME...MOT...LOC 2333Z 292DEG 39KT 4129 9253 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
2 follow-up statements
275 
WWUS53 KDMX 282353
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
653 PM CDT TUE JUL 28 2015

IAC123-290015-
/O.CON.KDMX.SV.W.0121.000000T0000Z-150729T0015Z/
MAHASKA IA-
653 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN MAHASKA COUNTY...

AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTINSBURG...
OR 9 MILES SOUTH OF SIGOURNEY...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FREMONT...ROSE HILL AND OSKALOOSA MUNICIPAL AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4116 9257 4142 9248 4140 9241 4116 9241
TIME...MOT...LOC 2353Z 292DEG 39KT 4121 9226 

HAIL...<.75IN
WIND...60MPH
 
$$

BEERENDS
153 
WWUS53 KDMX 290001
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT TUE JUL 28 2015

IAC123-290010-
/O.CAN.KDMX.SV.W.0121.000000T0000Z-150729T0015Z/
MAHASKA IA-
701 PM CDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHASKA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN IOWA.

LAT...LON 4116 9257 4142 9248 4140 9241 4116 9241
TIME...MOT...LOC 2355Z 292DEG 39KT 4118 9215 

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 28, 3:52 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT TUE JUL 28 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 351 PM CDT TUE JUL 28 2015

CONCERN FOR PERIOD CONTINUES TO BE PRECIPITATION TRENDS. REMNANT
PRECIPITATION WILL PERSIST AHEAD OF 700MB WARM NOSE...WITH
INCREASING CHANCES AS BOUNDARY BEGINS TO PUSH SOUTHEAST INTO IOWA.
CONCERN WILL BE IF MORE ROBUST CONVECTION CAN DEVELOP GENERALLY
SOUTH OF THIS ONGOING PRECIPITATION. SPC MESO ANALYSIS INDICATES
GOOD INSTABILITY BUT GIVEN CLOUD COVER AND LACK OF
DEVELOPMENT...CONVECTIVE THREAT WILL BE TOWARDS LATE AFTERNOON
HOURS. STORMS WHICH DEVELOP WILL HAVE SUFFICIENT INSTABILITY AND
STRONG SHEAR TO ALLOW FOR PERSISTENCE AND HAIL AND STRONG WINDS WILL
BE THE MAIN THREAT...THOUGH CANNOT RULE OUT TORNADIC THREAT.

MAIN CONCERN WILL BE WITH HEAVY RAIN POTENTIAL ACROSS THE AREA.
EXPECT PRECIPITATION TO EXPAND AS FRONTAL BOUNDARY PUSHES INTO AREA.
HAVE GENERALLY FAVORED HIGH RES MODEL TIMING AND
PLACEMENT...GENERALLY BEFORE 06Z AND PUSHING SOUTHEAST. EXPECT
SYSTEM TO BE FAIRLY PROGRESSIVE AS BOUNDARY PUSHES THROUGH.
HOWEVER...EXPECT STORMS TO BE EFFICIENT RAINFALL PRODUCERS...WITH
PWAT VALUES VERY NEAR 2 INCHES AND GOOD WARM CLOUD DEPTH. GIVEN
PREVIOUS DAYS HEAVY RAINFALL AND CURRENT RAINFALL TRENDS ACROSS
CENTRAL IOWA...HAVE ISSUED FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL
AND SOUTHERN CWA. HAVE ISSUED THROUGH 12Z...THOUGH EXPECT EARLY
CANCELLATION BEHIND FRONT.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 351 PM CDT TUE JUL 28 2015

WEDNESDAY 12Z THROUGH SATURDAY 12Z...SHAPES UP TO BE A VERY QUIET
PERIOD WITH SURFACE HIGH PRESSURE AND NORTHWEST FLOW ALOFT SETTING
IN WEDNESDAY AND DOMINATING THROUGH THE END OF THE WORK WEEK AND
INTO SATURDAY. TEMPERATURES WILL BE SEASONABLE...IN THE MID TO
UPPER 80S AND SOME LOW 90S. THURSDAY APPEARS TO BE THE BEST CHANCE
FOR A FEW LOW 90S WITH MODEL SOUNDINGS DEPICTING THE BEST
MIXING...TO ABOVE 850MB...BETWEEN NOW AND THE WEEKEND.

SATURDAY 12Z THROUGH TUESDAY...WHILE NORTHWEST FLOW WILL REMAIN
IN PLACE THROUGH THE PERIOD...KEEPING TEMPERATURES SEASONABLE TO
SEASONABLY COOL...CHANCES FOR SHOWERS AND THUNDER RETURN TO THE
REGION THANKS TO A COUPLE SUCCESSIVE SHORTWAVES. GFS/ECMWF ARE
GENERALLY IN GOOD AGREEMENT ON TIMING OF THE SHORTWAVES...BUT
DISAGREE ON PLACEMENT. THEREFORE...HAVE KEPT WIDESPREAD LOW END
POPS SATURDAY NIGHT THROUGH TUESDAY. THE STRONGEST SHORTWAVE
APPEARS TO BE SUNDAY EVENING INTO MONDAY AS A COLD FRONT PUSHES
THROUGH...BUT IS DEPICTED STRONGEST BY THE GFS VERSUS THE ECMWF
WHICH ONLY HINTS AT THE COLD FRONT. MODELS DIGRESS FURTHER BEYOND
MONDAY WITH THE GFS TRYING TO BUILD IN AN UPPER LEVEL TROUGH
ACROSS THE GREAT LAKES WHILE THE ECMWF STICKS TO THE STATUS QUO
WITH CONTINUED NORTHWEST FLOW AND SOME FLATTENING OF THE FLOW.

&&

.AVIATION...28/18Z
ISSUED AT 1234 PM CDT TUE JUL 28 2015

WEAK BOUNDARY WITH ONGOING TSRA MAY AFFECT KFOD AND KDSM EARLY IN
THE PERIOD. APPROACHING FRONT WILL BRING BEST CHANCES FOR TSRA IN
LATER AFTERNOON AND NEAR 00Z TO SITES. HAVE INCLUDED VCTS MENTION
FOR NOW WITH UNCERTAINTIES IN TIMING AND LOCATION OF TSRA. TSRA
AT SITES MAY CAUSE MVFR OR LOWER CEILINGS AND VISIBILITIES...ALONG
WITH STRONG WINDS. BEHIND BOUNDARY WINDS WILL SHIFT TO THE
NORTH...AND WILL INCREASE BEYOND 12Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-
TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR APPANOOSE-DAVIS-
MAHASKA-MONROE-WAPELLO-WAYNE.

&&

SHORT TERM...AWB
LONG TERM...CURTIS
AVIATION...AWB
Hazardous weather outlook, Jul 28, 4:27 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
427 PM CDT TUE JUL 28 2015

IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081-
292130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREATS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ049-050-060>062-072>074-082>084-092>094-292130-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-UNION-
CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ085-095>097-292130-
MONROE-WAYNE-APPANOOSE-DAVIS-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

IAZ075-086-292130-
MAHASKA-WAPELLO-
427 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING. THE MAIN
THREAT IS DAMAGING WINDS AND LARGE HAIL WITH HEAVY RAIN
ANTICIPATED TO ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORM CHANCES ARE FORECAST LATE IN THE WEEKEND
INTO EARLY NEXT WEEK...BUT THE PROBABILITY OF SEVERE STORMS IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON INTO TONIGHT.

AWB

In the hours before

Special weather statement, Jul 28, 3:33 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
333 PM CDT TUE JUL 28 2015

IAZ048-049-282200-
STORY-MARSHALL-
INCLUDING THE CITIES OF...AMES...MARSHALLTOWN
333 PM CDT TUE JUL 28 2015

...SOME PONDED OF WATER REPORTED ON ROADWAYS DUE TO MODERATE TO
HEAVY RAINFALL...

A LINE OF THUNDERSTORMS CONTINUES TO PRODUCE MODERATE TO HEAVY
RAINFALL ACROSS PORTIONS OF STORY AND MARSHALL COUNTIES. THE LINE
OF STORMS STRETCHES ALONG HIGHWAY 30 FROM AMES TO
MARSHALLTOWN...AND IS MOVING EAST AT AROUND 20 TO 30 MPH.

RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE...WITH
JUST UNDER AN INCH OF RAINFALL HAVING BEEN RECORDED IN THE PAST
HOUR IN AMES. A TOTAL OF 2 INCHES OF RAIN WILL POSSIBLE THROUGH 5
PM CDT. PONDING OF WATER ON ROADWAYS ESPECIALLY IN URBAN AREAS IS
BEING REPORTED ACROSS PORTIONS OF THE AREA INCLUDING IN THE CITY
OF AMES. BRIEF RISES ON SMALL STREAMS AND CREEKS ARE ALSO
POSSIBLE DUE TO THE RECENT RAINFALL.

MJB
Local storm report, Jul 28, 5:10 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     MELBOURNE               41.94N 93.10W
07/28/2015                   MARSHALL           IA   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. TREE ON HOUSE.
            REPORT RELAYED BY EM.

&&

AWB
Local storm report, Jul 28, 6:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 SSW PLEASANTVILLE     41.36N 93.28W
07/28/2015                   MARION             IA   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 92. RELAYED BY EM.
            TIME ESTIMATED.

&&

AWB
Local storm report, Jul 28, 6:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT TUE JUL 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HEAVY RAIN       INDIANOLA               41.36N 93.57W
07/28/2015  E2.38 INCH       WARREN             IA   TRAINED SPOTTER

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:04 PM CDTRiver Flood WarningDMXDavis, Wapello65 hr
Jul 27, 8:38 PM CDTRiver Flood WarningDMXMahaska, Wapello50 hr
Jul 28, 3:32 AM CDTHeat AdvisoryDMXAppanoose, Davis, Mahaska, Monroe, Wapello, Wayne15 hr
Jul 28, 3:59 PM CDTFlash Flood WatchDMXAppanoose, Clarke, Davis, Decatur, Jasper, Lucas and 14 more11 hr
Jul 28, 4:40 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama35 min
Jul 28, 5:24 PM CDTSevere Thunderstorm WarningDMXMarion, Warren66 min
Jul 28, 5:50 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion40 min
Jul 28, 6:07 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello38 min
Jul 28, 6:38 PM CDTSevere Thunderstorm WarningDMXWapello52 min
Jul 28, 6:43 PM CDTSpecial Weather StatementDMXWarren47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.